Alert archive / Ohio / Gale Watches in 2016
Gale Watch 9, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Dec 30, 2016, 4:12 AM EST. It took effect at Dec 31, 2016, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 30, 2016, 4:12 AM EST (09:12 UTC)
- In effect from
- Dec 31, 2016, 7:00 AM EST
- Expired
- Dec 30, 2016, 3:01 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
866 WHUS71 KCLE 300912 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EST FRI DEC 30 2016 LEZ142>144-301715- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-161230T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 412 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS. * WAVES...2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-301715- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-161231T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 412 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST WINDS 20 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES...4 TO 8 FEET...DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-301715- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-161231T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...WEST TO 30 KNOTS TODAY...DECREASING TO 10 TO 20 KNOTS LATE TONIGHT. * WAVES...5 TO 8 FEET DECREASING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-164>169-301715- /O.NEW.KCLE.GL.A.0009.161231T1200Z-170101T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 AM EST FRI DEC 30 2016 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SOUTH WINDS WILL LIKELY INCREASE TO 35 KNOT GALES AND BECOME SOUTHWEST DURING THE AFTERNOON. WINDS WILL BECOME WEST SATURDAY EVENING BEFORE DECREASING OVERNIGHT. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
3 follow-up statements
458 WHUS71 KCLE 301546 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1046 AM EST FRI DEC 30 2016 LEZ142>144-302100- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161230T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 1046 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-310000- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161231T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 1046 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST WINDS 20 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES...5 TO 8 FEET...DECREASING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-310000- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161231T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1046 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...WEST TO 30 KNOTS TODAY...DECREASING TO 10 TO 20 KNOTS LATE TONIGHT. * WAVES...5 TO 8 FEET DECREASING TO 3 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-164>169-310000- /O.CON.KCLE.GL.A.0009.161231T1200Z-170101T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1046 AM EST FRI DEC 30 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS...SOUTH WINDS WILL LIKELY INCREASE TO 35 KNOT GALES AND BECOME SOUTHWEST DURING THE AFTERNOON. WINDS WILL BECOME WEST SATURDAY EVENING BEFORE DECREASING OVERNIGHT. * WAVES...7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
151 WHUS71 KCLE 301626 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1126 AM EST FRI DEC 30 2016 LEZ142>144-302100- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161230T2100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 1126 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-310030- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161231T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 1126 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-310030- /O.CON.KCLE.SC.Y.0074.000000T0000Z-161231T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1126 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-164>169-310030- /O.CON.KCLE.GL.A.0009.161231T1200Z-170101T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1126 AM EST FRI DEC 30 2016 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS...SOUTHWEST 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
436 WHUS71 KCLE 302001 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 301 PM EST FRI DEC 30 2016 LEZ061-164>169-310415- /O.UPG.KCLE.GL.A.0009.161231T1200Z-170101T0300Z/ /O.NEW.KCLE.GL.W.0011.161231T1200Z-170101T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 301 PM EST FRI DEC 30 2016 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS 30 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS. * WAVES...10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-310415- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-170101T0100Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 301 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST SATURDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS THIS EVENING INCREASING SATURDAY MORNING TO 25 TO 30 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145-146-310415- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-170101T0900Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 301 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS THIS EVENING INCREASING SATURDAY MORNING TO 25 TO 30 KNOTS. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-310415- /O.EXT.KCLE.SC.Y.0074.000000T0000Z-170101T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 301 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTHWEST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS. * WAVES...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Dec 29, 11:40 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 29, 11:40 PM EST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1140 PM EST Thu Dec 29 2016
.SYNOPSIS...
Low pressure which will remain northeast of the Great Lakes
through Friday will take a trough across the area tonight. High
pressure will move across the Gulf Coast states Friday bringing a
ridge to the Ohio Valley. A clipper will track east-southeast
across the lakes Saturday. High pressure will have another brief
stay here Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The first in a series of upper waves has crossed I-71 and is
heading toward the PA border. Cloud tops are warming and the snow
intensity has diminished from an hour or two ago. There was
actually some lightning in Cuyahoga County as the band moved
through. Looking at water vapor imagery some drying is noted
behind the wave. A second wave is currently crossing the western
Lakes and will arrive later tonight. Expect the synoptic snow to
continue to diminish the next few hours and then pick up again
later tonight as the next wave arrives. We should also see the
lake become more involved as slightly colder air arrives aloft.
Have gone ahead and lowered precip chances and amounts in the
west. Bumped up accums slightly in the southeast end of the area
where the band of snow is currently heading. No changes to the
lake effect snow headlines. Have had a few reports of 3 or 4
inches already today.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
Lake effect snow showers will persist through the day Friday across
the snow belt. Parameters remain favorable into the afternoon hours
with lake-850mb differentials peaking at 15C and lake induced
inversion heights remaining in the 10-12kft range. Snow will
slowly diminish after 21Z Friday as drier air moves into the area and
surface ridge axis moves east across the area. Lingering snow
showers are possible for a few hours after Midnight in NW PA, but
much of the snow across NE OH will end between 00Z-06Z. Storm total
snowfall amounts in NW PA of 6 to 8 inches expected and possible
amounts up to 12 inches in eastern Erie and northern Crawford.
General amounts of 6 to 8 inches expected in northern Geauga, with 3
to 6 inches expected in the advisory areas. Also cut back the end
time of the advisories/warnings in NE OH to 03Z.
Saturday will begin dry across the area with surface high pressure
centered southeast of the area. A low will track through the
northern Great Lakes with a trailing cold front approaching the area
Saturday night. Models continue to indicate precip overspreading the
area ahead of the front Saturday afternoon/evening. Holding with
chance pops as of now for this time period. Soundings indicate
mainly snow Saturday afternoon/night with some rain possibly mixing
in Saturday afternoon. Accumulations should be minimal with surface
temperatures remaining near/above freezing into early evening, and
most of the precip ending by then.
Another shortwave will lift northeast from the southern Plains
toward the Great Lakes Sunday. Precip expected to overspread the
area from southwest to northeast late Sunday afternoon/Sunday
evening. There may be a mix of rain/snow at the onset but given
pretty strong WAA with this system, expecting mainly rain,
especially after 06Z. No major changes to temps from previous
forecast for the Friday through Sunday night period.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Arctic air will return to the region during this period. Mild
conditions are expected on Monday as low pressure tracks by to the
north and west and places the region in the warm sector with 850 mb
temperatures warming to near 8-10C as the upper level ridge shifts
east off the east coast. The pattern gradually changes as the upper
level trough gradually shifts east into the upper Mississippi Valley
and the trailing cold front moves into the region late Tuesday or
Tuesday night with some disagreement between the ECMWF and GFS. The
GFS is faster with the progression of the front as it has a stronger
shortwave lifting ne through the region on Tuesday.
Temperatures will begin falling Tuesday night and continue to drop
into Thursday. Near the end of the period...the models diverge. The
ECMWF produces an inverted trough northward in the Ohio Valley which
could spread precipitation back into the region. For now will trend
with the GFS and linger lake effect snows primarily in the snowbelt
as arctic air spreads eastward.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Lake effect snow bands continue to develop across the area as the
trough pushes east and out of the area. Difficulty will be where
exactly each of the bands will setup since we are in a multiband
scenario. Tried to time and estimate the best location for the
bands and how they will affect each of the TAF sites. Some snow
activity is streaming off Lake Michigan into Toledo and Findlay.
Flow is expected to remain nearly stationary through the day time
morning hours and then shift back around to a southwest direction
by tomorrow evening. This should bring an end to the lake effect
snow across the area tomorrow evening. Winds will be gusty but
since snow is so wet I don't anticipate much in the way of blowing
snow.
OUTLOOK...Non-VFR returning later Saturday and continuing much of
the time through Tuesday.
&&
.MARINE...
Low pressure over eastern Ontario extended a cold front over the
area this morning. As the low moves off to the east, eventually
becoming absorbed in a stronger low over the New England states, a
strong pressure gradient should set up over the Great Lakes
allowing for winds to 30 knots and waves to build above 4 feet
across the basin with waves to 8 feet possible in the eastern
zones. Thus, a small craft advisory is in place through Friday
night/Saturday morning. A ridge of high pressure will build in
behind the low on Friday into Saturday but a new low will quickly
come digging in from the west not allowing for the pressure
gradient to relax. Thus, winds should still be in the 25 to 30
knots range but from the south. With low-level winds forecasted
to be about 50 knots, could certainly get close to gales if the
air mixes down, but plenty of uncertainty remains, so left the
forecast below gales for now. Once this clipper low moves east of
the area Saturday night into Sunday morning, winds should relax
and become fairly light as high pressure moves in for the start of
next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Advisory until 10 PM EST Friday for OHZ012-
014-023-089.
Lake Effect Snow Warning until 10 PM EST Friday for OHZ013.
PA...Lake Effect Snow Advisory until 4 AM EST Saturday for PAZ001.
Lake Effect Snow Warning until 4 AM EST Saturday for PAZ002-
003.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ146>149.
Small Craft Advisory until 7 PM EST Friday for LEZ142>145.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Kubina
SHORT TERM...Greenawalt
LONG TERM...LaPlante
AVIATION...Lombardy
MARINE...SefcovicHazardous weather outlook, Dec 29, 9:24 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 924 PM EST THU DEC 29 2016 LEZ061-142>149-162>169-OHZ003-006>011-017>022-027>033-036>038-047- 310230- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 924 PM EST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-014-023-089-310230- LAKE-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE- 924 PM EST THU DEC 29 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ013-310230- GEAUGA- 924 PM EST THU DEC 29 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ002-003-310230- SOUTHERN ERIE-CRAWFORD- 924 PM EST THU DEC 29 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001-310230- NORTHERN ERIE- 924 PM EST THU DEC 29 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 30, 2:58 AM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
258 AM EST FRI DEC 30 2016
OHZ018-019-028>032-300915-
Richland-Ashland-Wayne-Huron-Stark-Seneca-Crawford-
258 AM EST FRI DEC 30 2016
...A band of heavy snow will affect Northern Richland...Southern
Huron....Wayne...Stark...Northern Crawford...Ashland and Seneca
Counties...
At 247 AM EST, a band of heavy snow extended from near Tiffin to 5
miles north of Ashland to Canton. This band of heavy snow will drift
southeast through 430 AM EST. Visibilities will occasionally drop a
a quarter miles or less with a quick inch or two of snowfall as this
band moves through.
Locations impacted include...
Canton, Mansfield, Wooster, Ashland, Tiffin, Massillon, Green,
Alliance, North Canton, Shelby, Louisville, Orrville, Rittman,
Willard, Minerva, Doylestown, Hartville, New London, Creston and
Brewster.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents.
LAT...LON 4125 8335 4111 8234 4107 8233 4106 8218
4099 8217 4099 8165 4091 8164 4091 8142
4098 8142 4093 8108 4073 8109 4072 8123
4065 8124 4066 8146 4064 8164 4067 8165
4067 8205 4093 8311 4099 8311 4100 8341
TIME...MOT...LOC 0747Z 180DEG 0KT 4077 8194
ClarkSpecial weather statement, Dec 30, 3:09 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
309 AM EST FRI DEC 30 2016
OHZ011>014-022-023-089-PAZ001>003-300930-
Trumbull-Ashtabula Inland-Portage-Ashtabula
Lakeshore-Geauga-Cuyahoga-Lake-Crawford-Northern Erie-Southern Erie-
309 AM EST FRI DEC 30 2016
...Bands of heavy snow will continue to impact the snowbelt early
this morning...
At 300 AM EST, several bands of heavy snow were located across
northeast Ohio and northwest Pennsylvania. Two of the heavier bands
extended from near Westlake to Northfield and near Eastlake to
Cortland. These bands will drift southeast with time with
visibilities briefly dropping below a quarter mile. These snow bands
will also produce a quick inch or more of snow through 430 AM.
Locations impacted include...
Cleveland, Lorain, Warren, Painesville, Ashtabula, Willowick,
Meadville, Conneaut, Ravenna, Chardon, Jefferson, Fairport Harbor,
Geneva-On-The-Lake, Parma, Lakewood, Euclid, Mentor, Cleveland
Heights, Strongsville and Westlake.
Use extra caution if you must travel into or through these dangerous
snow bands. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents.
LAT...LON 4162 7982 4149 8000 4149 8052 4114 8052
4114 8099 4121 8139 4135 8140 4135 8159
4128 8157 4128 8171 4136 8197 4151 8201
4145 8215 4147 8217 4143 8226 4145 8232
4159 8162 4176 8134 4204 8031 4162 7976
TIME...MOT...LOC 0803Z 294DEG 25KT 4136 8166
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:08 PM EST | Special Weather Statement | CLE | Cuyahoga | 82 min |
| Dec 30, 2:58 AM EST | Special Weather Statement | CLE | Ashland, Huron, Seneca, Stark, Wayne | 77 min |
| Dec 30, 3:09 AM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 81 min |
| Dec 30, 3:01 PM EST | Gale Warning | CLE | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.